MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYSCOPE DS; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION SPYSCOPE DS; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00546600
Medical Device Problem Codes Optical Problem (3001); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyscope ds was used during a cholangioscopy procedure performed in the bile duct on (b)(6) 2021.According to the complainant, during the procedure, no image appears on the screen after connecting the spyscope ds and switching on the controller.The procedure was re-scheduled for next week due to scope unavailability.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1 (initial reporter phone): (b)(6).Block h6 (device codes): problem code a27 is being used to capture the reportable event of aborted/cancelled procedure.Block h10: the returned spyscope ds was analyzed, and a visual evaluation noted the catheter demonstrated signs of use in the form of elevator marks along the shaft.No damage was noted.Witness marks were observed on the contacts of the umbilicus connector, indicating it was connected to a controller.The device was connected to a console and no image resulted.X-ray imaging of the distal tip showed a cloudy appearance of the redistribution layer (rdl) and camera wire.The handle showed no damage to printed circuit board assembly (pcba) or camera wires.The reported event was confirmed.Evidence from x-ray showed a cloudy area at the rdl and camera wires at the distal tip, consistent with fluid ingress from procedure or humidity exposure during sterilization.It is likely that the camera wires separated from the redistribution layer (rdl), due to mechanical forces applied to the camera wire as the device was assembled or as the tip was articulated during use.Once saline and other moisture was introduced into this area the electrical characteristics of the connection between the camera wires and rdl were affected, which resulted in the reported loss of image.An investigation to address this problem has been completed.Based on all available information, the probable cause selected for the visualization problem due to camera wire damage from fluid ingress and possible corrosion is cause traced to device design, which indicates that problems were traced to the design specifications.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A search of the complaint database confirmed that no similar complaint exist for the specified lot.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
SPYSCOPE DS
Common Device Name
CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11237365
Report Number3005099803-2021-00255
Device Sequence Number17104537
Product Code FBN
UDI-Device Identifier08714729863236
UDI-Public08714729863236
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142922
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2021
Device Model NumberM00546600
Device Catalogue Number4660
Device Lot Number0024829497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date01/27/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1